What great news about Tom! Although I'm sorry about the bone lesion. I guess is was lucky with radiation... I just had a little nausea and tiredness, but it was manageable.
I've had a tough time since starting the drug, but I don't believe any of it has to do with the trial. I had a blood infection and then horrible reactions to the antibiotics. 10 days total in the hospital, but I went to the one affiliated with my new oncs office so I could continue the trial while in the hospital. Finding approved drugs was unbelievably difficult.
So far, since I finished the antibiotics, I'm not having any bad effects. Of course, I'm only on week 4. I had a cat scan while in the hospital, and I believe I have another one in 4 weeks. I'm nervous, as only one of the 3 new areas was biopsied so I don't know if all of them have this mutation. I sure hope so!
As far as the 300 mg daily... My onc said they have the option of lowering the dose if needed. Maybe you need to do that for a few weeks so he can build his levels back up? It should be an option, at least. And, yes, chemo drugs in our system continue to work for a while. So although I understand his concerns I hope he doesn't worry too much.